Discussions that mention norvasc

High & Low Blood Pressure board


Just wondering about this new medication - norvasc and lipitor in one pill. I take both of these meds. I'm going to ask my doctor next time I'm there.
[QUOTE=arlmon18;3000337]Just wondering about this new medication - norvasc and lipitor in one pill. I take both of these meds. I'm going to ask my doctor next time I'm there.

I take it and it works just fine-no real side effects and it is cheaper than getting 2 drugs.
Norvasc has gone generic as amlodipine beylate and the price is expected to fall rapidly. Caduet is Pfizer's attempt to keep people on the expensive brand named version.

Look for generic amlodipine (if you choose to take this stuff) and combine it with generic simvastatin (generic for Zocor) for the best price. Very soon most insurance companies will DEMAND the change...many are already doing it.

Caduet is a gimmick, pure and simple.
Lenin - when you say "if you choose to take this stuff" - you're referring to Norvasc? I really don't have any side effects from this med, so far. I've been taking it since Jan./07. I'm fortunate to have private insurance, so unless the company demands generic drugs, I'll take the "brand" name (for lack of a better word). I have absolutely nothing against taking generic meds. though.
Hello Arlmon,

I'm not on caduet so I just "dropped by" to say hello! But after reading the previous posts think I'll get a few words in also.

Sounds like you're doing well on Norvasc, and if that's the case, I'm happy for you:) . I, too, was on Norvasc, and now am on the generic version. And I too, have been on it since January. Although it lists tons of side effects (most of which I experienced on OTHER medications), this has been the best med for me, thus far. I've had some flushing and I wake up a couple of times at night. These side effects are tolerable for me, at least for now. Do you wake up at night, too? When do you take your meds? I've tried taking them ams and pms but I still have disrupted sleep.

Let us know how the statin is doing. My doctor initially wanted me to be on one, but with the side effects I've experienced on other bp meds, he agrees that it may not be a good idea to try the statin----which is interesting since he didn't really acknowledge my side effects otherwise.

Bsheba
Plavix - you're taking 5 - 80 mg. of caduet a day?? Why such a high dose? I haven't done any research on the med yet, but wanted to ask what dose is the Lipitor part of this drug? My Mom takes coreg, plus other meds because she has congestive heart failure. Coreg seems to be working well for her. I don't think I know anyone who is not taking some type of medication.
Beth - Along with the 5 mg. of Norvasc, I also take 80 mg. of Micardis plus and 50 mg. of atenolol. So far, my BP is good. I monitor it myself once a week. When I first got the monitor, I was taking it way too much! I take 20 mg. of Lipitor (at night) and have been for a few years now. No side effects from that. I usually take my BP meds in the morning. Do you think the Norvasc is keeping you up at night? I started waking up at night since I started menopause, and that was way before I started taking all these meds. I fall asleep very quickly, but it's the interrupted sleep that makes me feel very tired in the morning.
[QUOTE=arlmon18;3004603]Do you think the Norvasc is keeping you up at night? I started waking up at night since I started menopause, and that was way before I started taking all these meds. I fall asleep very quickly, but it's the interrupted sleep that makes me feel very tired in the morning.

Yes, arlmon, I have reason to believe it's the norvasc--for several reasons

1. I'm not menopausal.
2, Sleep problems are listed as a side effect of norvasc
3. If I stop taking the norvasc, I sleep great---but it takes several days, about 4, before I start getting the drug out of my system. I think the half life is about 56 hours, or two days, but it may be my liver function delays that clearance.
4. The regular times that I wake up, always at 12:15 and always a bit about 3 am, indicate it's the drug. From what I can tell from my reading, that's about the time the drug peaks after taking it. I learned this after taking hydrochlorothiazide...I would always wake up at 1:30 in the am---except when I forgot to take a dose.

Bsheba
Beth - do you think it makes a difference if you take the Norvasc in the morning? As I mentioned, I was sleeping poorly before I started taking my meds. I wish I didn't have to take anything, but that's wishful thinking.
Plavix - maybe you should ask your cardio about taking such a high dose of caduet?
Arlmon,

I just checked again and peak plasma concentrations in the blood for Norvasc occur 6-12 hours after taking an oral dose. I have been taking my amlodepine (generic norvasc) between 6 and 8 at night and I wake up about midnight and about 3 am so I'm waking when those plasma levels are about their highest, as I suspected.

I don't mean to bore people with this kind of info, but if someone is having problems sleeping when taking medication, it may make them aware of some of the things that may be going on.

Bsheba
Hi Beth - you're not boring anyone with your info. There are different side effects from meds and I think it's good, if someone wants to share their experiences with others. I'm not taking Caduet yet - I'm going to speak to my doctor next month when I go. I started off on 2.5 mg. of Norvasc, but my BP was doing well, so the cardio upped it to 5 mg. As I said, I was waking up way before I started it. Maybe it's the atenolol - I don't know. If I feel sleepy during the day, I lie down in the afternoon. Now that the weather is nice, I try and walk everyday - it's important.
Plavixman - if you're feeling fine with your meds, stay with them. I think we're at the mercy of our doctors - we believe what they tell us, because they have the knowledge. If someone isn't happy with their physician, they can always go to another. Many doctors are overworked and sometimes tend to rush the patient - I hate that.
In trying to keep with topic, I have moved my update on sleep problems with Norvasc/amlodipine under the Novasc Dosage thread...

Bethsheba